Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Periods twice a month. Heavy flow and painful. What could be the cause?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 10063 Questions
Question
Hello, I get my period twice a month. Extremely heavy and very painful for the first few days and always 6 days long. The shortest time between periods I have experienced is 6 days and the longest 16 days. What could the cause be?
Posted Sun, 27 Oct 2013 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 20 minutes later
Brief Answer:
Due to dysfunctional uterine bleeding.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
From the history it seems that you are having Dysfunctional uterine bleeding. The irregular and heavy bleeding that you are having can be due to uterine fibroids, polyps or hormonal disturbances. For diagnosis, you need to have an ultrasound scan of your lower abdomen and some blood tests.
Laboratory assessment of hemoglobin, luteinizing hormone (LH), follicle stimulating hormone (FSH), prolactin, T4, thyroid stimulating hormone (TSH), pregnancy (by βhCG), and androgen profile can be done.
The management of this condition would require treatment with progesterone to stabilize the endometrium and reduce bleeding along with hemostatic agents like ethamsylate or tranexaemic acid . Oral contraceptive pills (OCPs) suppress endometrial development, reestablish predictable bleeding patterns, decrease menstrual flow, and lower the risk of iron deficiency anemia.

You might consult your gynecologist who can do the needed tests and initiate the proper therapy.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions